MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY
Catalog Number 5MAXACE064KIT
Medical Device Problem Codes Bent (1059); Out-Of-Box Failure (2311); Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.The hospital disposed of the device.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the radiologic technologist had difficulty while attempting to remove the penumbra system ace 64 hi-flow kit (kit) tubing flow switch.It was reported that the radiologic technologist hands were slippery and the switch did not come off easily.Consequently, the tubing flow switch became bent.The tubing flow switch bent prior to use and therefore, the tubing was not used for the procedure.The procedure was completed using a new penumbra system ace 64 hi-flow kit.

Brand Name
PENUMBRA SYSTEM ACE 64 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6500234
Report Number3005168196-2017-00607
Device Sequence Number1641777
Product Code NRY
UDI-Device Identifier00814548016467
UDI-Public00814548016467
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Catalogue Number5MAXACE064KIT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2017
Initial Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1